Alert archive / California / Wind Advisories in 2007

Wind Advisory 4, NWS Phoenix, AZ

February 14, 2007

NWS Phoenix, AZ issued this wind advisory at Feb 14, 2007, 11:48 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2007, 11:48 AM PST (19:48 UTC)
Expired
Feb 14, 2007, 8:00 PM PST
In force
8 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 141948
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1248 PM MST WED FEB 14 2007


CAZ030-150400-
/O.NEW.KPSR.WI.Y.0004.070214T1948Z-070215T0400Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP
1148 AM PST WED FEB 14 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH 
CAN BE EXPTECTED TODAY IN JOSHUA TREE NATIONAL PARK...MOST 
NOTABLY AT HIGHER ELEVATIONS. THE STRONG WINDS WILL BEGIN TO 
DIMINISH DURING THE EVENING WITH SOME OCCASIONAL BREEZINESS 
OVERNIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$


AJ
1 follow-up statement
000 
WWUS75 KPSR 150407
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
907 PM MST WED FEB 14 2007


CAZ030-150515-
/O.EXP.KPSR.WI.Y.0004.000000T0000Z-070215T0400Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP
807 PM PST WED FEB 14 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR JOSHUA TREE NATIONAL
PARK. THE STRONG GUSTY WINDS DURING THIS AFTERNOON AND EARLIER THIS
EVENING HAVE NOW DECREASED BELOW ADVISORY CRITERIA. WINDS HOWEVER
WILL REMAIN NORTHWEST AT 15 TO 25 MPH THIS EVENING THEN DECREASE TO
10 TO 20 MPH AFTER MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 14, 9:15 AM PST, 2 hours 33 minutes earlier.

Area forecast discussion, Feb 14, 9:15 AM PST, 2 hours 33 minutes before
AZZ020>028-CAZ030>033-150000-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1015 AM MST WED FEB 14 2007

.SYNOPSIS...
A PACIFIC LOW PRESSURE SYSTEM OVER ARIZONA WILL CONTINUE THE CHANCE
OF SHOWERS TODAY...MAINLY OVER THE HIGHER TERRAIN OF SOUTH CENTRAL
ARIZONA...ALONG WITH ISOLATED AFTERNOON THUNDERSTORMS TODAY. HIGHER
PRESSURE ALOFT BRING DRY AND STABLE AIR TO SOUTHEAST CALIFORNIA
TODAY...AND OVER THE ENTIRE AREA THURSDAY AND FRIDAY...ALONG WITH A
WARMING TREND. A SUBTROPICAL PACIFIC LOW PRESSURE SYSTEM OFF BAJA
CALIFORNIA WILL APPROACH WITH INCREASING CLOUDINESS SATURDAY...AND A
SLIGHT CHANCE OF SHOWERS BY SUNDAY. UNSETTLED WEATHER WILL CONTINUE
THROUGH THE EARLY PART OF NEXT WEEK AS ANOTHER PACIFIC LOW PRESSURE
AREA APPROACHES THE SOUTHERN CALIFORNIA COAST.

&&

.SHORT TERM...
TODAY THROUGH FRIDAY...
UPPER TROUGH NOW IN POSITIVE TILT ORIENTATION OVER THE SOUTHWEST AND
DYNAMICS ARE WANING. LINGERING MOISTURE AND STEEP LAPSE RATES ARE
ABOUT ALL WE WILL HAVE LEFT TODAY TO GET ANY PRECIP...OVER
SOUTH-CENTRAL ARIZONA. THUS PRECIP WILL DEFINITELY BE CONVECTIVE IN
NATURE AND TEND TO BE EVEN MORE HIT OR MISS. DRY AIR ADVECTION OVER
WESTERN PORTIONS OF THE FORECAST AREA SHOULD PREVENT SHOWER
DEVELOPMENT THERE WITH ONLY SOME FLAT MOUNTAIN-HUGGING CUMULUS IN
THE AFTERNOON. TRIMMED BACK POPS A BIT FOR TODAY GIVEN THESE
CONDITIONS. OTHERWISE...THE FORECAST TRENDS LOOK GOOD WITH CLEARING
SKIES TONIGHT AND WARMER TEMPERATURES THE LATTER HALF OF THE WEEK AS
THE RIDGE BUILDS IN.

PREVIOUS DISCUSSION...
EARLY THIS MORNING THE LAST IN A SERIES OF SHORT WAVES WAS DROPPING
SOUTHEAST ACROSS FAR SOUTHEAST CALIFORNIA AND WESTERN ARIZONA...AND
THIS WAS CLEARLY SEEN IN THE IR AND VAPOR SATELLITE IMAGERY. BOTH
THE FORCING AND MOISTURE APPEAR TO BE A BIT LIMITED TODAY...AND
CONFINED PRIMARILY TO THE ERN PORTIONS OF THE CWA. THUS THE HIGHEST
POPS WILL BE FROM PHOENIX EAST...AND IN THE MORNING HOURS. OMEGA
VALUES ARE RATHER UNIMPRESSIVE THIS MORNING...WITH LESS THAN 3
MICROBARS/SEC UVV OVER THE ERN CWA THIS MORNING...AND DOWNWARD
MOTION FORECAST IN THE WRN CWA. THIS IS PARTLY DUE TO THE FACT THE
THE WHOLE CWA IS IN THE LEFT REAR QUAD OF A VERY STRONG UPPER
JET...AND THAT Q CONVERGENCE IS MEAGER AS WELL. THERE IS A FAIR
AMOUNT OF MOISTURE BETWEEN 900MB AND 600MB...BUT THE BOUNDARY LAYER
COULD BE WETTER...AS SURFACE DEWPOINTS WERE MOSTLY IN THE 30S OVER
THE LOWER AZ AND CA DESERTS AT 1 AM. IN ANY CASE...THE BEST CHANCES
FOR SHOWERS ARE DURING THE MORNING AS THE SHORT WAVE MOVES ACROSS
WESTERN ARIZONA...AND WE HAVE RAISED THE POPS A BIT OVER THE ERN
CWA...WITH THE PHOENIX METRO RAISED TO 30 PERCENT. THIS ALSO FITS
WELL WITH THE MOS TRENDS...AS ALL MODELS FORECAST CHANCE POPS FOR
PHOENIX TODAY. IN ADDITION...THE RAISING OF OUR POPS IN THE ERN
ZONES HELPS US BLEND IN BETTER WITH OUR NEIGHBORS TO THE NORTH.
THERE IS ALSO SOME INSTABILITY TO DEAL WITH...AS COLD AIR MOVING IN
ALOFT WILL PRODUCE LIFTED INDICES THAT ARE NEAR ZERO OR SLIGHTLY
NEGATIVE TODAY...ACROSS THE SOUTH-CENTRAL PORTIONS OF THE CWA. THUS
THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ALL DAY FROM PHOENIX
EAST.

BY THIS EVENING THE SHORT WAVE WILL BE PUSHING INTO NWRN MEXICO AND
NEW MEXICO...WITH DVV AND DRIER AIR OVERSPREADING OUR CWA. SO
OUTSIDE OF A LINGERING SLIGHT CHANCE FOR EVENING SHOWERS IN ERN ZONE
24...CLEARING SKIES ARE ON TAP FOR THE REST OF THE CWA OVERNIGHT
WITH SKIES BECOMING MOSTLY CLEAR WEST OF PHOENIX...AND PARTLY CLOUDY
EAST OF PHOENIX. DRY AND WARMER WEATHER IS EXPECTED THURSDAY INTO
FRIDAY AS A HIGH PRESSURE RIDGE BUILDS OVER THE STATE FROM THE WEST.
THE WARMEST SOUTHERN DESERTS SHOULD REACH INTO THE MID 70S TO AROUND
80 BY FRIDAY...WHICH WOULD BE ABOVE SEASONAL NORMALS.

&&

.LONG TERM...
FRIDAY NIGHT THROUGH TUESDAY...
UPPER RIDGE ALONG W COAST CONTINUES TO BUILD INLAND FRI NIGHT THRU
SAT BRINGING SOME WARMING TO OUR REGION AND DRY CONDITIONS. RIDGE IS
E OF AZ BY SAT NIGHT AS A TROPICAL UPPER LOW...CURRENTLY WELL WEST
OF CENTRAL BAJA...MOVES TO THE NE AND WILL BE NEARING THE NORTHERN
COAST OF BAJA BY LATE SAT NIGHT. THIS SYSTEM WILL BRING INCREASING
MID/HI LEVEL MOISTURE TO OUR REGION SAT NIGHT WITH 700 MB MOISTURE
SPREADING IN FROM THE S BY EARLY SUN MORNING. THE UPPER LOW WILL
WEAKEN AND OPEN UP AS IT CROSSES BAJA AND MOVES THROUGH OUR REGION
SUN. THE MOISTURE PLUS ENOUGH DYNAMICS WITH THE WEAKENING LOW WILL
BRING A SLIGHT CHANCE OF SHOWERS TO OUR ENTIRE REGION BY SAT NIGHT
THRU SUN THEN DECREASING SHOWERS FROM THE W SUN NIGHT AS THE NOW
OPEN TROF MOVES TO OUR E. THE MOVEMENT TO THE NE AND THE WEAKENING
OF THIS LOW WILL BE DUE TO A STRONGER TROF DIGGING DOWN JUST OFF THE
PACIFIC NW AND NORTHERN CA COASTS. THIS SYSTEM WILL CONTINUE TO
INTENSIFY WITH A CLOSED UPPER LOW FORMING OFF THE CENTRAL CA COAST
BY SUN NIGHT. WITH THIS STRONGER SYSTEM TO OUR W AND THE WEAKENING
SYSTEM NOW TO THE E OF AZ...A SHORT WAVE RIDGE WILL DEVELOP BETWEEN
THEM...NAMELY OVER AZ MON. THIS WILL BRING DRY CONDITIONS TO OUR
REGION BUT ENOUGH LOW LEVEL MOISTURE WILL LINGER FOR PARTLY CLOUDY
SKIES. BY TUES BOTH THE GFS/ECMWF HAS THE CLOSED UPPER LOW NEAR THE
SOUTHERN CA COAST SPREADING ITS OWN MOISTURE PLUS TAPPING SOME
TROPICAL MOISTURE AND SPREADING IT INTO OUR REGION. THE SYSTEM WILL
HAVE FAIR AMOUNT OF DYNAMICS PLUS A 300 MB 100 KT JET WILL BE OVER
SW/SOUTH CENTRAL AZ WITH THE JET CORE STILL OFF THE NORTHERN COAST
OF BAJA. THIS WILL RESULT IN AT LEAST A SLIGHT CHANCE OF SHOWERS
TUES THROUGHOUT OUR REGION. SYSTEM WILL ALSO BRING SOME COOLING THE
FIRST PART OF NEXT WEEK.

&&

.AVIATION...
LOW-MID LEVEL CLOUDS WILL SLOWLY DIMINISH TODAY FROM WEST TO EAST
ACROSS SOUTH CENTRAL ARIZONA AND SOUTHEAST CALIFORNIA.
HOWEVER...THERE IS A SLIGHT CHANCE FOR THUNDERSTORM DEVELOPMENT FROM
KPHX EASTWARD BETWEEN 18Z AND 00Z. ANY STORMS THAT MATERIALIZE WILL
BE VERY LIMITED IN AREAL COVERAGE. STRONG SUSTAINED NORTH-
NORTHWESTERLY SURFACE WIND WILL IMPACT THE LOWER COLORADO RIVER
VALLEY BETWEEN 18Z AND 03Z WITH GUSTS TO 25 KTS.

SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

17/DKS/07

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.